Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Psychological Changes Due To Hiv Medications

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Smoking and HIV

...Smoking and Side Effects People with HIV who smoke are more likely to suffer complications from HIV medication than those who don't. For example, those who smoke are more likely to experience nausea and vomiting from taking HIV medications. Smoking increases the risk of some long-term side effects of HIV disease and treatment. These include osteoporosis (weak bones that can lead to fractures, see Fact Sheet 557 ) and osteonecrosis (bone...
Ask the Experts

Re: Once AIDS, Always AIDS

Why is a patient who has overcome an illness like cancer described/labelled as being cancer free, while a patient who has recovered from AIDS will always be labelled/stigmatized as having AIDS instead of being referred to as AIDS free? After all, a...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.Very interesting thought-- BY Read more »

Chronic fatigue and HIV (CAUSES OF HIV-ASSOCIATED FATIGUE, 2010) (PROVIGIL, 2010)

I tested poz Jan. 97 and have been and remain "HIV+ asyptomatic". However, as time has progressed, as I've aged (I'm 46 years old now), and as I've had to add medications to my HIV meds for HIV and HIV medication side effects (e.g., Nexium, TriCor,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...therefore not generally useful in chronic conditions that persist for long periods of time. They can also interfere with certain HIV medications (Norvir increases the blood level of amphetamines) and can in some cases cause problems with the... Read more »

Medication

Hello there,Due to unforseen situation, can a patient with viral load lessthan 50 copies and steady t cell count around 800 could temporarily stop the medication ? If so for how long ? Kasey
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...disease specialists determined I had a very powerful super strain of the virus that took over my immune system very rapidly. Due to how he wrote up my medical report, Social Security Disability determined me to be terminal and fast tracked my... Read more »

Adderall for Fatigue (ADDERALL VS. PROVIGIL)

Doc,I have been poz for about 6 years and have been taking Atripla. I have been managing fatigue for several years now. I exercise, eat well and get plenty of rest, but still suffer from fatigue. I have been reading about using adderall and have...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...therefore not generally useful in chronic conditions that persist for long periods of time. They can also interfere with certain HIV medications (Norvir increases the blood level of amphetamines) and can in some cases cause problems with the... Read more »
Articles
AIDS InfoNet

Treatment Interruptions

...patients in STI studies. People ending a treatment interruption might have a hard time re-starting medications. This can be due to side effects, or due to psychological difficulties in getting back on treatment. The Bottom Line HIV patients... Read more »
AIDS InfoNet

Fatigue

...care provider will determine what is causing anemia. It could be due to blood loss, damage to your bone marrow caused by anti-HIV medications or vitamin deficiencies, or by a low level of the hormone erythropoietin which helps make red blood... Read more »
AIDSinfo

Starting Anti-HIV Medications

...the immune system. Drug resistance: HIV can mutate (change form). The altered HIV can multiply even in the presence of anti-HIV medications that would normally kill the virus. One or more drugs in a treatment regimen may become ineffective as... Read more »
San Francisco AIDS Foundation

Transgender Health and HIV

...and antiretroviral drugs or the impact of hormones on CD4 counts for transgender persons. There is some evidence that certain HIV medications do impact hormone levels; for example, TWHC advises extreme care with the protease inhibitor indinavir... Read more »
Connect With Others

HIV / AIDS DOCS

Posted by Survivor, 1 Reply
...and health restored. In turn, many of those survivors go on to become advocates for patient education and greater access to HIV medications. Up until the last few years, Lavra was the only place in Ukraine (and probably much of the former Soviet... Read more »

AN OPEN LETTER TO MY FELLOW MAN

Posted by Anonymous, 5 Replies
...untreated) would only be 1.4%, which is 4 to 6 times lower than the 6.7 to 8.8% mortality rate of HIV positives treated with anti-HIV drugs in the US and Canada. What more statistical evidence do you need that it is the AIDS medicines and not HIV... Read more »

The Greying of HIV

Posted by Bear60
...widespread unsafe sex among seniors. The truth, says Karpiak, is less titillating: Positive people are simply living longer due to the success of HAART. Behind the numbers hangs a tattered treatment chart. According to activist Jane Fowler, 71,... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »